Wyoming, 2023Blizzard and Winter Storm in Wyoming, February 19 to 23, 2023
February 19 to 23, 2023 · NWS RIW · 27 events in 26 counties and zones
Slow-moving low pressure combined with ample moisture from an atmospheric river brought heavy snow and strong wind to much of western and central Wyoming. The combination brought local blizzard conditions to portions of Johnson, Natrona, Sweetwater and Fremont Counties that led to multi-day closures of major roads.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving low pressure combined with ample moisture from an atmospheric river brought heavy snow and strong wind to much of western and central Wyoming. The combination brought local blizzard conditions to portions of Johnson, Natrona, Sweetwater and Fremont Counties that led to multi-day closures of major roads. The heaviest snow fell in the western mountains where reports of over 20 inches of snow were common. The highest amounts fell in northwestern Wyoming where 40 inches fell in southwestern Yellowstone Park and over 30 inches at the Jackson Hole Ski Resort. Reports of over a foot of snow were commonplace in the western Valleys. East of the Continental Divide, over 18 inches of snow was reported in the Absaroka Mountains and Bighorns. In the populated lower elevations, the heaviest snow fell in the northeasterly upslope locations, with up to 14 inches around Casper and close to 20 inches in the foothills to the south of Lander. Across Sweetwater County, winds gusting to around 70 mph brought blizzard conditions that closed Interstate 80 for an extended period, with several people having to be rescued from stranded vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 19, 4:13 PM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Feb 19, 4:13 PM MST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
413 PM MST Sun Feb 19 2023
.DISCUSSION...
Issued at 254 PM MST Sun Feb 19 2023
There is much to talk about this afternoon. In a nutshell, shortwave
energy in northwest flow aloft impacts the west and just clips
northcentral Wyoming overnight and Monday. Attention then shifts to
the west Monday and Tuesday, and eventually to areas east of the
Continental Divide Tuesday night and Wednesday as a strong winter
storm impacts the region. Following the storm, unseasonably cold
temperatures settle in Wednesday night through at least Thursday
night. A busy week ahead!
Slightly cyclonic northwest flow aloft allows for shortwave energy
to produce accumulating snow across the northwest and far west
tonight and Monday. The jet position and stronger mid-level winds
initially favor gusty downsloping wind along the foothills of the
Absaroka Range and around Dubois. Speeds look borderline for this
event, but with the northwest jet it is difficult to rule out areas
around Clark from seeing 60 mph gusts. Eastern portions of the
Bighorn Basin and far northern Johnson County may see light snow
late tonight in this flow. A better chance arrives around midday
Monday as a weak boundary sags south into these areas.
Temperatures moderate a bit more Monday, even in the heavily snow-
covered basins.
The upper-flow backs to the west Monday night and Tuesday leading to
a prolonged period of heavy snow in the west. Impressive QPF,
favorable orographics, and very good isentropic lift generate
widespread storm total mountain snowfall of one to three feet, with
local totals nearing 50 inches in the Tetons by the end of the storm
Wednesday morning. Valley snowfall of 8 to 14 inches will be common
before the storm slows. However, it could be gusty wind in exposed
areas of Jackson Hole that create the greatest hazard when
combined with the heavy snow. As such, winter storm warnings
continue through 5AM Wednesday. EFI Shift of Tails snowfall
pinpointing this region for Monday night and Tuesday, which
further increases confidence.
East of the Continental Divide, westerly wind steadily increases
Monday night and Tuesday. Mid-level wind of 40-55kts will favor high
wind across central Wyoming, where confidence is highest at this
time. High wind watch has been hoisted for zones 19 and 20,
including Casper for this period. Confidence was not as high
across Sweetwater County, where the pressure gradient is not as
favorable. Snow does begin to spread into southern Lincoln County
and Sublette County Tuesday morning, but accumulations hold off to
the south until at least mid-afternoon Tuesday. As the upper-
level flow continues to back to the southwest in response to a
digging trough in the Intermountain West, a surface cold front
begins a southward march into the Bighorn Basin and Johnson County
Tuesday afternoon. An abrupt shift to a north wind and falling
temperatures accompany frontal passage. Snow will break-out across
the north by mid-afternoon Tuesday. Winter storm watches have
been issued accordingly to match these expectations.
By Tuesday early evening, the front pushes to the Continental
Divide. By this time, all signs point to widespread snowfall across
all of the forecast area, although the snow will begin to decrease
in coverage and intensity across the far west. EFI Shift of Tails
pointing to enhanced snowfall across central and especially
southwest Wyoming Tuesday night and Wednesday. A mid-level
circulation forms over northeast Utah and travels east during this
time frame. Strong northeast wind really begins to erupt by sunrise
Wednesday across southwest Wyoming. This could certainly lead to
near-blizzard conditions along the I-80 corridor, with central
Wyoming also seeing plenty of gusty northeast wind. Q-vector forcing
plus wrap-around moisture associated with the 700mb low to our south
should allow for the snow machine to shift into high gear. While
temperatures will be cold enough to not favor dendritic growth, the
overrunning moisture from the southwest should provide the impetus
to create widespread 6 to 12 inch snowfall totals. The probability
for the lowest snowfall totals of 3 to 6 inches would be in Big Horn
County, while snow totals in central and southwest Wyoming could
reach 15 inches in a worst case scenario. Winter storm watches,
generally running until 5 PM or 11 PM Wednesday have tried to
address as best as possible the full potential of this storm.
The storm begins to exit to the east Wednesday evening, leaving
behind a deep layer of fresh snow. Cloud cover may hinder the
radiational cooling, but temperatures will nonetheless be well below
normal. Widespread temperatures below zero in store for Wednesday
night, and daytime highs may struggle to zero, but certainly only
the single digits, east of the Continental Divide. The coldest air
will be unable to push into the far west valleys, but temperatures
will still be below normal. The general pattern to end the period
trends toward light snow in the western mountains, dry elsewhere,
with slowly moderating temperatures across the entire forecast
area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 411 PM MST Sun Feb 19 2023
Wind and snow will be the primary facets of the forecast through the
next several days.
West winds at KCOD, KCPR, and KRKS remain very gusty through the TAF
period. KCOD will see significant downsloping winds off the Absaroka
Mountains, which could result in gusts of 50kts or higher late this
evening. The strongest winds at KCOD will occur between 00Z and 06Z.
At KCPR and KRKS, gusts of 30 to 40kts will be common throughout the
TAF period. The other location that will see notable gusty winds is
KJAC, which will see a consistent southwest wind with gusts 20 to
30kts through the TAF period.
VFR conditions will prevail through the TAF period for all terminals
with the exception of KJAC. Snow and associated MVFR/IFR conditions
are expected to prevail at KJAC through the TAF period. With gusty
winds, blowing snow is also possible with the falling snow, further
reducing vsby. For this TAF issuance, KJAC looks to be the only
terminal with snow chances, though a few show showers cannot be
ruled out for KCOD and KPNA overnight.
Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.
&&
.FIRE WEATHER...
Issued at 254 PM MST Sun Feb 19 2023
Snow returns to the western mountains and valleys Sunday night
through midday Monday, before more widespread snow and wind arrive
Monday night and Tuesday. Winter storm warnings have been posted for
the Yellowstone and Teton dispatch areas. The storm responsible for
the snow and wind shifts eastward Tuesday night and Wednesday with
conditions slowly improving to end the week. East of the Continental
Divide, gusty west to southwest wind increases tonight in the
foothills of the Absaroka and Wind River Range. The wind continues a
steady climb Monday and Tuesday with the potential for strong wind
across Sweetwater, Natrona, and southeast Fremont counties Tuesday.
The wind and warmer air aloft will allow for warmer temperatures
ahead of an incoming winter storm. This combination provides the
best smoke dispersal Tuesday afternoon across central and southwest
Wyoming. A strong cold front then quickly switches the wind to the
north Tuesday evening and ushers in widespread snow and colder
temperatures through Wednesday. The snow could be heavy at times in
central and southwest Wyoming. When combined with a gusty north to
northeast wind, these areas could see substantial blowing snow
through sunset Wednesday. The snow decreases by sunrise Thursday,
but temperatures will be very much below normal.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 5 AM MST Wednesday for WYZ001-012-013-
023-024.
Winter Storm Watch from late Monday night through Wednesday
afternoon for WYZ002-014-025>027.
High Wind Warning until 8 AM MST Monday for WYZ003-016.
Winter Storm Watch from Tuesday afternoon through Wednesday
afternoon for WYZ003>006.
Winter Storm Watch from Tuesday afternoon through Wednesday
evening for WYZ007-015>020-022.
Winter Storm Watch from Tuesday morning through Wednesday
evening for WYZ008>011.
High Wind Watch from Monday evening through Tuesday afternoon
for WYZ019-020.
Winter Storm Watch from Tuesday afternoon through Wednesday
evening for WYZ028>030.
&&
DISCUSSION...Jones
AVIATION...Murrell/Hensley
FIRE WEATHER...CNJ
Hazardous weather outlook, Feb 19, 1:59 PM MST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Riverton WY
159 PM MST Sun Feb 19 2023
WYZ001>020-022>030-201400-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
159 PM MST Sun Feb 19 2023
...An Impactful Winter Storm to Arrive Monday and Continue through
Wednesday...
...Various High Wind and Winter Weather Highlights are in Effect
through Wednesday...
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...This Afternoon and Tonight.
Snow begins across northwest Wyoming late Sunday afternoon and
continues overnight. Wind increases Sunday evening and becomes
strong in the Upper Wind River Basin and Cody Foothills, with
gusts as high as 65 mph tonight. Localized blowing and drifting
snow is likely.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Monday through Wednesday...Several rounds of snow occur over
western portions of the state and produce significant snow
amounts in the western mountains and valleys. Snow and wind
increases east of the Continental Divide late Tuesday, with the
greatest impacts Tuesday night into Wednesday. Potential
accumulations of 6 to 14 inches. Strong west wind gusts of 40 to
60 mph are likely across central Wyoming Monday night and
Tuesday, before a north wind of 25 to 40 mph arrives behind a
strong cold front for Tuesday night and Wednesday.
Wednesday Night through Thursday Night...Very cold temperatures
likely, with overnight low temperatures 10 below to as much as 25
below zero. Thursday high temperatures may struggle to get out of
the single digits east of the Continental Divide.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions.
In the hours before
Local storm report, Feb 19, 7:09 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
709 PM MST SUN FEB 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 1 S WAPITI 44.46N 109.43W
02/19/2023 M62 MPH PARK WY MESONET
MESONET STATION GW0564 WAPITI.
0400 PM HIGH SUST WINDS 2 WNW DUBOIS 43.55N 109.68W
02/19/2023 M40 MPH FREMONT WY AWOS
40 MPH SUSTAINED WINDS FOR MORE THAN ONE
HOUR. AT KDUB DUBOIS AIRPORT.
&&
21Winter Storm, Yellowstone National Park
- When
- February 19, 9:00 PM MST to February 21, 11:00 PM MST
- Where
- Yellowstone National Park forecast zone
- Reported by
- SNOTEL
- Coordinates
- 44.228, -110.089 (the zone’s center; the record gives no point)
Very heavy snow fell in Yellowstone Park. There were widespread reports of over a foot of snow, with many locations seeing over two feet. The heaviest snow fell in the southwestern portion of the park, where 40 inches of new snow fell to the west of the South Entrance.
Winter Storm, Teton & Gros Ventre Mountains
- When
- February 19, 9:00 PM MST to February 21, 9:00 PM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
Heavy snow fell throughout the Tetons, with widespread reports of over a foot of new snow. The highest amounts fell at the Jackson Hole Ski Resort, with 31 inches of new snow on the summit.
Winter Storm, Jackson Hole
- When
- February 19, 9:00 PM MST to February 22, 9:00 PM MST
- Where
- Jackson Hole forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.100, -110.623 (the zone’s center; the record gives no point)
Heavy snow fell throughout the Jackson Valley, with amounts generally from 6 to 12 inches. The highest amount fell southwest of Wilson where 17 inches of new snow fell.
Winter Storm, Salt River & Wyoming Ranges
- When
- February 20, 3:00 AM MST to February 21, 6:00 PM MST
- Where
- Salt River & Wyoming Ranges forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.516, -110.286 (the zone’s center; the record gives no point)
Over a foot of new snow was widespread across the Salt and Wyoming Range, with a maximum of 26 inches of new snow 16 miles east-northeast of Turnerville.
Winter Storm, Star Valley
- When
- February 20, 9:00 AM MST to February 22, 6:00 PM MST
- Where
- Star Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.264, -110.656 (the zone’s center; the record gives no point)
Heavy snow fell in portions of the Star Valley. Amounts ranged from 9 inches in Afton to 17 inches near Thayne.
Winter Storm, Absaroka Mountains
- When
- February 21, 2:00 AM MST to February 22, 6:00 AM MST
- Where
- Absaroka Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
Heavy snow fell through most of the Absarokas. New snowfall amounts generally ranged from 1 to 2 feet.
Winter Storm, Bighorn Mountains West
- When
- February 21, 9:00 AM MST to February 22, 12:00 PM MST
- Where
- Bighorn Mountains West forecast zone
- Reported by
- SNOTEL
- Coordinates
- 43.695, -107.538 (the zone’s center; the record gives no point)
Heavy snow fell in the western Bighorn Mountains. The highest amounts was near Powder River Pass where 20 inches of new snow was reported.
Winter Storm, Cody Foothills
- When
- February 21, 9:00 AM MST to February 22, 8:00 PM MST
- Where
- Cody Foothills forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Heavy snow fell in much of the northern portions of the Cody Foothills. Amounts around Cody generally ranged from 4 to 8 inches; but 19 inches was measured at Pahaska.
Winter Storm, Wind River Mountains East
- When
- February 21, 9:00 AM MST to February 22, 6:00 PM MST
- Where
- Wind River Mountains East forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
Heavy snow fell in the east slopes of the Wind River Mountains. The highest amount was 16 inches at the Deer Park SNOTEL site.
Winter Storm, Northeast Johnson County
- When
- February 21, 10:00 AM MST to February 22, 8:00 PM MST
- Where
- Northeast Johnson County forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
A CocoRaHS observer reported 7 inches of snow near Buffalo. A combination of strong wind and heavy snow made travel nearly impossible for a time and resulted in the closure of Interstates 25 and 90 for a time.
Winter Storm, Southeast Johnson County
- When
- February 21, 10:00 AM MST to February 22, 8:00 PM MST
- Where
- Southeast Johnson County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
A CocoRaHS observer reported 12 inches of snow near Sussex. A combination of strong wind and heavy snow made travel nearly impossible for a time and resulted in the closure of Interstate 25.
Winter Storm, Wind River Mountains West
- When
- February 21, 11:00 AM MST to February 22, 8:00 PM MST
- Where
- Wind River Mountains West forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
In the Wind River Range to the east of Big Sandy, 12 inches of new snow fell.
Winter Storm, Bighorn Mountains Southeast
- When
- February 21, 11:00 AM MST to February 22, 2:00 PM MST
- Where
- Bighorn Mountains Southeast forecast zone
- Reported by
- SNOTEL
- Coordinates
- 43.635, -107.022 (the zone’s center; the record gives no point)
Heavy snow fell in the eastern Bighorn Mountains. The highest amount was 17 inches at the Cloud Peak SNOTEL site.
Winter Storm, Upper Green River Basin Foothills
- When
- February 21, 12:00 PM MST to February 22, 9:00 PM MST
- Where
- Upper Green River Basin Foothills forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.767, -109.915 (the zone’s center; the record gives no point)
A CocoRaHS observer reported 6 inches of new snow near Bondurant.
Winter Storm, Southwest Big Horn Basin
- When
- February 21, 12:00 PM MST to February 22, 5:00 PM MST
- Where
- Southwest Big Horn Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.719, -108.442 (the zone’s center; the record gives no point)
A COOP observer measured 9 inches of snow in Luzerne.
Winter Storm, Owl Creek & Bridger Mountains
- When
- February 21, 12:00 PM MST to February 22, 9:00 PM MST
- Where
- Owl Creek & Bridger Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.241, -107.957 (the zone’s center; the record gives no point)
Heavy snow and gusty wind resulted in the closure of US Highway 20 through Wind River Canyon for several hours.
Winter Storm, Southeast Big Horn Basin
- When
- February 21, 1:00 PM MST to February 22, 11:00 PM MST
- Where
- Southeast Big Horn Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.905, -107.683 (the zone’s center; the record gives no point)
A trained spotter measured 6 inches of snow to the north of Ten Sleep.
Winter Storm, Casper Mountain
- When
- February 21, 2:00 PM MST to February 22, 9:00 PM MST
- Where
- Casper Mountain forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
The Casper Mountain SNOTEL site reported 12 inches of new snow.
Winter Storm, Wind River Basin
- When
- February 21, 3:00 PM MST to February 22, 9:00 PM MST
- Where
- Wind River Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Snowfall amounts around the Wind River Basin ranged from 7 inches at Shoshoni to 11 inches in Riverton.
Winter Storm, Natrona County Lower Elevations
- When
- February 21, 3:00 PM MST to February 22, 8:00 PM MST
- Where
- Natrona County Lower Elevations forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Heavy snow fell throughout Natrona County, with amounts ranging from 67 to 14 inches, with the highest amounts near Casper Mountain. The combination of heavy snow and gusty wind made travel nearly impossible for a time, resulting in the closure of Interstate 25 and Highway 20 26.
Winter Storm, Lander Foothills
- When
- February 21, 4:00 PM MST to February 22, 6:00 PM MST
- Where
- Lander Foothills forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
New snowfall amounts around Lander generally ranged from 8 to 12 inches; with up to 20 inches in Sinks Canyon State Park.
Winter Storm, Upper Green River Basin
- When
- February 21, 6:00 PM MST to February 22, 8:00 PM MST
- Where
- Upper Green River Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.433, -109.520 (the zone’s center; the record gives no point)
An observer reported 6 inches of new snow 20 miles northeast of Opal.
Winter Storm, North Big Horn Basin
- When
- February 21, 6:00 PM MST to February 22, 11:00 PM MST
- Where
- North Big Horn Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.524, -108.791 (the zone’s center; the record gives no point)
A CocoRaHS observer reported 6 inches of snow near Shell.
Blizzard, Rock Springs & Green River
- When
- February 22, 12:00 AM MST to February 23, 4:00 PM MST
- Where
- Rock Springs & Green River forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
Heavy snow fell throughout the area, with a maximum of 9 inches in Green River. The snow combined with very strong winds, gusting to around 70 mph at times. The two combined to produce blizzard conditions for an extended period that brought closure of most roads for an extended period of time, including Interstate 80.
Winter Storm, Yellowstone National Park
- When
- February 22, 12:00 AM MST to 4:00 PM MST
- Where
- Yellowstone National Park forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.228, -110.089 (the zone’s center; the record gives no point)
Heavy snow fell throughout the area, with a maximum of 9 inches in Green River. The snow combined with very strong winds, gusting to around 70 mph at times.
Blizzard, East Sweetwater County
- When
- February 22, 12:00 AM MST to 4:00 PM MST
- Where
- East Sweetwater County forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
Heavy snow fell throughout the area, with a maximum of 9 inches in Wamsutter. The snow combined with very strong winds, gusting to around 70 mph at times. The two combined to produce blizzard conditions for an extended period that brought closure of most roads for an extended period of time, including Interstate 80. Several people had to be rescued from stranded vehicles at the height of the storm.
Blizzard, Green Mountains & Rattlesnake Range
- When
- February 22, 1:00 AM MST to 7:00 AM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Reported by
- Department of Highways
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
A combination of heavy snow and winds gusting over 40 mph brought blizzard conditions that led to closure of many roads, including US 287.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Washington, February 19, 20233 deaths · 1 injured · 1 event
- Rip Currents in Florida, February 19, 20232 deaths · 2 events
- Rip Current in Puerto Rico, February 19, 20231 death · 1 event
- Winter Storm in Montana, February 19 to 22, 202322 events
- High Wind in Wyoming, February 19 to 21, 202376 kt wind · 13 events
- High Wind in Montana, February 19, 202364 kt wind · 5 events
- High Wind in Colorado, February 19 to 21, 202387 kt wind · 4 events
- High Wind in New Mexico, February 19 to 20, 202358 kt wind · 4 events
- High Wind in Montana, February 19 to 21, 202358 kt wind · 3 events
- Winter Weather in Wyoming, February 19, 20232 events
- High Wind in Wyoming, February 19 to 20, 202353 kt wind · 2 events
- Winter Weather in Colorado, February 19, 20231 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1082978, 1082990, 1083002, 1083000, 1083004, 1083026, 1083030, 1083046, 1083074, 1083035, 1083043, 1083015, 1083032, 1083019, 1083060, 1083070, 1083066, 1083086, 1083079, 1083084, 1083081, 1083023, 1083049, 1083006, 1083008, 1083017, 1083013.